Loading Events

« All Events

  • This event has passed.

Workshop: Data Science Storytelling – Master Your Message

November 12 @ 9:00 am - 3:00 pm

29016448980-25498992

About The Data Storytelling Workshop:


The main difference between the top 10% of Data Scientists and the bottom 90% is a distinction most people overlook: Data Storytelling. No matter who you are, you’re going to have a message that you want other people to hear. Often they are product managers, other data scientists, marketing folks, user researchers or execs. Great Data Scientists start by providing insights that have value to the business. However, insights provide no value if they stay in your head! Communicating data science effectively to your business partners is crucial.


As a Data Scientist, you have this amazing tool kit at your disposal: an array of statistical techniques, algorithms, and more computational power than you know what to do with. However, all of your shiny cool skills will go to waste if you don’t provide information that is relevant to your stakeholders. Simply, a job isn’t paying you to construct a huge neural net, they are paying you to provide value towards a business decision.


Target Audience:




  • Our workshop is geared towards anyone who is a current Data Scientist, Business Analyst, Growth Analyst, Analytical Manager or aspiring data professionals. Sorry no Data Ninjas allowed.




  • This course won’t teach you how to code Random Forests (type of decision tree algorithm), but we will go over how Random Forests can influence others to implement your data insights.




Workshop Preparation / Requirements:




  • No laptop required, but highly recommended to following along with slides and participation in the labs.




  • Familiarity with any analytical tool of your choice (Excel, Pandas, Tableau, Google Sheets, etc). During our first lab, we will analyze a fresh data set.




Workshop Agenda:




  • 9:15 AM – Arrival Time – Coffee & Small Bites (15 Min)




  • 9:30 AM – Lecture 1 – Data Science In The Wild (1 Hour)




  • 10:30 AM – Break (15 Min)




  • 10:45 AM – Lecture 2 – Derivation (1 Hour)




  • 11:45 AM – Lab/Break – Clothing Sales Data Set (1 Hour, 15 Min)




  • 1:00 PM – Lecture 3 – Presentation (45 Min)




  • 1:45 PM – Lab/Break – Clothing Sales & Presentation (1 Hour)




  • 2:45 PM – Outro/End Of Course




Workshop Outline:




  • Module 1: State of the Union: Data Science In Business





    • What’re we doing here?




    • How to take this course




    • What is Data Science? What is it not?




    • What is the role of Data Science in Business?




    • Types of Data Science in Business




    • Data Science Teams




    • Time spent as a Data Scientist




    • Structuring Data Science projects





  • Module 2a: Derivation





    • What is Data Science Derivation?




    • Ramping up with your business





      • Project Timeline




      • Data Pipeline




      • External Stakeholders





    • Feedback Loop




    • Prescribing Actionable Change





  • Module 2b: Derivation Lab + Lunch





    • Given a data set, use your data powers to solve a prompt





  • Module 3a: Presentation





    • What is Data Science Presentation




    • Starting with Main Points




    • Iterative Design




    • Tune Tone and Abstraction





      • Picasso Bull Series





    • Preparation and Common Curve Balls





  • Module 3b: Presentation Lab





    • Using the tools that we’ve covered. Present your findings from the Derivation lab





What You Will Learn & Take With You:




  • A strong foundation of how data science works in the real world (structure, teams, deliverables, etc)




  • The mindset required to “get in the shoes” of your stakeholders to ultimately guide their business goals




  • Tools and techniques for effectively communicating a data story to a non-data audience




  • Tons of take home resources for post-course reading




  • Two 30-minute mentorship sessions (See Below)




Mentorship Sessions:


Each student who completes “Mastering Your Message” will receive Two 30 min mentorship sessions (Initial meeting + Follow up). Often students will have additional questions and curiosities that need 1 on 1 attention. These mentorship sessions are a chance to ask about course material, seek advice on career goals, or talk more data.


About the Instructor + Contact Info:


Greg Kamradt is a Senior Growth Analyst on the Product Data Science Team at Salesforce. The Product Data Science team is an amazing group of data scientists who are building predictive apps for internal and customer use cases. We also utilize our apps and analyses to help with trial conversions, targeted marketing campaigns, generate pipeline, close deals, cross-sell/upsell, and reduce attrition.


Prior to Salesforce, Greg was a financial analyst at high tech and online media companies. He earned a degree in Business from Loyola Marymount University. Before joining Salesforce, Greg transformed his analyst skill-set to a data science skill-set during a rigorous 3 months of training in the Galvanize Data Science Immersive in San Francisco.  Greg’s data interests include user behavior, time-series, and spatial-temporal analysis. On the weekends you can find Greg in Tahoe, Yosemite, or making pizza.


Details

Date:
November 12
Time:
9:00 am - 3:00 pm

Venue

Galvanize San Francisco – Soma
44 Tehama Street
San Francisco, CA 94105 US